Interesting question....

MelissaWatt

Active Member
Joined
Jul 10, 2014
Messages
371
Reaction score
32
Can a migraine or severe headache/sinus with weather affect hearing when wearing hearing aids? I know that this may come across as a silly question to ask.. but I personally don't want to waste the doctors time if its just a matter of me waiting this out.
 

DeafDucky

Well-Known Member
Joined
Jan 11, 2014
Messages
5,847
Reaction score
1,071
It's possible but I've never really noticed changes. With sinus headaches I can see hearing changes as allergies can affect eustachian tubes. A friend has said her hearing does go down with severe allergy attacks and sin us headaches.

With migraines it doesnt for me and no idea if it does. I'd still ask the doc if its a constant thing.
 

Tetracyclone

Active Member
Joined
Mar 24, 2017
Messages
322
Reaction score
173
I asked my friendly search engine:

Migraines are debilitating headaches that tend to recur in some people, usually affecting one side of the head and frequently accompanied by nausea, light and sound sensitivity, and other disturbances. A recent study indicates that migraines may also trigger another condition, Sudden Sensorineural Hearing Loss (SSNHL).

Migraines double the risk of SSNHL
SSNHL has no known cause and is a rare condition. It defines a sudden and otherwise unexplainable loss of hearing, which may respond to steroid or other aggressive treatment, or simply go away on its own. However, in 30 to 70 percent of sufferers, hearing loss becomes permanent. Usually only one ear is affected.

While the study by the Taipei Veterans General Hospital in Taiwan indicates that migraine sufferers have nearly twice the chance of developing SSNHL as non-migraine sufferers, this study only demonstrates that migraine is a risk factor and not necessarily a cause of this form of hearing loss. Other potential culprits for SSNHL have been identified by other studies, including viral infections, tumors, and traumatic brain injury.

Migraines linked to other forms of hearing loss
Previously, researchers have linked migraines to increased risk of other forms of hearing loss, as well as tinnitus. Tests indicated that subjects who suffered from migraines had reduced cochlear function and responsiveness. Approximately 13 percent were more likely to have tinnitus.

If you or someone you love suffers from migraines and complains of hearing loss or “ringing in the ear”, encourage them to see their doctor immediately. While not all SSNHL or other forms of hearing loss can be cured, early intervention could restore partial or complete hearing in many cases.

The above is a cut and paste from : http://hearingaids.com/migraine-headaches-hearing-loss/
 

KerBear

Member
Joined
Apr 21, 2014
Messages
49
Reaction score
6
Can a migraine or severe headache/sinus with weather affect hearing when wearing hearing aids? I know that this may come across as a silly question to ask.. but I personally don't want to waste the doctors time if its just a matter of me waiting this out.

Yes. Changes in weather, particularly changes in atmospheric pressure such as occur with storms or sudden drastic weather changes, can affect both hearing and headaches. I get significant headaches, sinus pressure, and a 10-15 dB change (for the worse) in my hearing when the weather takes a sudden turn. I've been reading up on this for years, but haven't come across anything all that helpful on the internet or otherwise. I was originally told my symptoms were due to eustachian tube dysfunction; however, I was once "fit in" to see an ENT the day of a severe storm, when I had all of the above changes, and on examination, my eustachian tubes were found to be normal. Atmospheric pressure related symptoms seem to be extremely common if you believe the pages and pages of various forums on the web which address these issues. But there don't appear to be many answers as to why this occurs. Once I figured out that my symptoms may be related to weather, I started tracking symptoms and the atmospheric pressure. For me, moving from high to low pressure creates the worst problems for my hearing and headaches. I'm not sure what you can do about it, though... There is a fair bit of research confirming the link between atmospheric pressure and headaches/migraines, but little that I've found that associates those symptoms with hearing loss.
 

goodonya

Well-Known Member
Joined
Oct 30, 2012
Messages
1,548
Reaction score
47
There are a lot of aspects to inflammation. It kind of sneaks on in to a persons life. Often it kicks in with the changes in puberty. Overlooked is the changes that happen when you start getting your new teeth as a youngster.

We are all children of the Industrial Age. The evolutionary pressure cooker we are in is real. Humans were evolving fairly rapidly already as the effects of advancing from being hunter gatherers changing to more and more animal husbandry and agriculture factored in.

The rapid narrowing of the jaw while more teeth were added to that jaw has a huge effect on the workings of the human head. Evolution is far from perfect. The general trend is a force in itself that while it has reasons we are not included in the discussion, we just live with the effects wondering why is this happening?
 

AlleyCat

Well-Known Member
Joined
Jun 18, 2005
Messages
18,779
Reaction score
2,276
Headaches and sinuses definitely can affect hearing. And so do meds you would take to alleviate your sinuses. It is a catch-22 situation. My allergies are over-the-top severe, and a recent visit to an ENT revealed that I should take Benadryl at night, and Claritin first thing in the morning. And to do away with meds like sudafed, ibuprofen, etc. Ibuprofen is an NSAID, which can affect hearing. just some food for thought. What works for one may not for another.
 

goodonya

Well-Known Member
Joined
Oct 30, 2012
Messages
1,548
Reaction score
47
Ibuprofen can take what little hearing you might have left and take it down another notch. It did me for real. They really helped too.
Not worth losing hearing though.

People are so very individual how things effect them.
 

Tetracyclone

Active Member
Joined
Mar 24, 2017
Messages
322
Reaction score
173
Ibuprofen can take what little hearing you might have left and take it down another notch. It did me for real. They really helped too.
Not worth losing hearing though.

People are so very individual how things effect them.
is the loss often permanent?
 

goodonya

Well-Known Member
Joined
Oct 30, 2012
Messages
1,548
Reaction score
47
For me it is permanent, so far, it has been over 2 years since I took that last ibuprofen. My hearing has been stable since. What's left anyway.

I took it a lot within a year and a half time and rarely before that.
 

Tetracyclone

Active Member
Joined
Mar 24, 2017
Messages
322
Reaction score
173
Over many years I used a lot of Ibuprofen for back pain. I have always found it curious that my hearing is so much worse than the family norm.

My dad always used a lot of it also and his hearing was very poor. Hmm.
 
Top